Alert archive / Vermont / Flash Flood Warnings in 1999

Flash Flood Warning 9, NWS Burlington, VT

March 22, 1999Rutland County, Vermont

NWS Burlington, VT issued this flash flood warning at Mar 22, 1999, 5:25 PM EST for Rutland County, Vermont. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 1999, 5:25 PM EST (22:25 UTC)
Expired
Mar 22, 1999, 11:15 PM EST
In force
6 hr
Issued by
NWS Burlington, VT
Area
Whole counties

County Rutland County, VT

The radar

The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 222227
FFWBTV
NYC019-VTC021-230415-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
525 PM EST MON MAR 22 1999

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLOOD WARNING FOR...
  CLINTON COUNTY IN NORTHERN NEW YORK
  RUTLAND COUNTY IN SOUTHWESTERN VERMONT

* UNTIL 1115 PM EST

* RAINFALL THAT OCCURRED EARLIER IN THE DAY WILL CAUSE FLOODING
  ALONG THE GREAT CHAZY RIVER IN CLINTON COUNTY NEW YORK...AND ALONG
  OTTER CREEK IN RUTLAND COUNTY VERMONT.

  THE GREAT CHAZY IS EXPECTED TO LEAVE ITS BANKS THIS EVENING...AND
  CAUSE FLOODING OF LOWLANDS.

  THE OTTER CREEK AT CENTER RUTLAND IS EXPECTED TO REACH ITS FLOOD
  STAGE OF 8 FEET BY 7 PM THIS   EVENING...AND CREST AT ABOUT 8.5
  FEET.  AT THAT STAGE...LOW LYING   ROADWAYS ALONG OTTER CREEK...
  SUCH AS DORR DRIVE...RIVER STREET...   AND PARK STREET...WILL BE
  COVERED WITH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

HANSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 3:00 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 22, 3:00 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EST MON MAR 22 1999

COORD ALY.

LOW PRES CONTINUES TO STRENGTHEN WHILE LIFTING RAPIDLY TO NORTH.
CENTER IS ALREADY NW OF YUL.  COLD AIR WRAPPING ARND LOW FROM SW HAS
RESULTED IN CHANGEOVER TO SNOW ACRS MOST OF FA.  EXCEPTION IS NE
KINGDOM WHERE THE CHNG WL OCCUR SHORTLY AS OCCLUSION SWEEPS THRU.
WATER LEVELS OF RIVERS AND STREAMS CONTINUE TO RISE DUE SNOWMELT
AND RUNOFF...WITH MOST SGFNT RISES IN SC VT AND IN NE NY.  MAJOR
RIVERS ARE STILL WITHIN THEIR BANKS...BUT THERE HAVE BEEN REPORTS
OF SMALLER TRIBUTARIES NEAR BANKFULL.  ALSO LOTS OF PONDING ON
ROADWAY AND SOME FLOODED BASEMENTS.

KTYX/KCXX INDICATE STEADY PCPN STILL FALLING OVR NRN NY AND A GOOD
PORTION OF VT...AND BUFCAN SHOWING MORE PCPN UPSTREAM OVR
WRN NY ASSOCD WITH UPR LOW.  AS THIS FEATURE LIFTS NORTH TONITE...
XPC SOME SNOW OR SNOW SHWRS ALL OF NRN ZONES...TAPERING EARLY TO
SCT SNOW SHWRS SRN VT.  WL KEEP WARNING GOING FOR ADRNDKS AND
ADVISORY FOR ST LWR VLY.  XPC ANOTHER 2-5 INCHES OF SNOW THIS
RGN TONITE...BRINGING TOTALS OVR A FOOT IN PARTS OF ADRNDKS AND UP
TO 6 INCHES IN ST LWR VLY.  SNOW AMTS IN VT HAVE BEEN MINIMAL SO
FAR...AND MODELS INDICATING AMTS TONITE FROM CHMPLN VLY EASTWARD
ACRS VT WL BE LITE.  NO ADVISORIES NEEDED...BUT AMTS OF 1-3 NMCHES
PSBL...ESP OVR HIR TRRN.

WX PICTURE BEGINS TO CALM DOWN ON TUES AS LOW CONTINUES TO LIFT
NORTH ACRS ERN CANADA.  GUSTY SW WNDS WL BEGIN TO ABATE.  STILL XPC
M/CLDY SKIES WITH SOME FLRYS.  MENTION OF POPS WL BE RESTRICTED
TO ADRNDKS.

NEXT SHRTWV AND ASSOCD SFC TROF MOV THRU WED PM/NITE.  MODELS
INDICATE DEEP MSTR RMNS SOUTH OF FA.  FOR NOW WL GO WITH A CHC OF
LITE SNOW/RAIN.

FWC TEMPS GENERALLY ACCEPTED TON THRU TUE NITE.  COOLER FAN TEMPS
PREFERRED FOR WED.

.BTV...WINTER STORM WARNING THRU THIS EVENING NYZ029-030-031-034
       WINTER WEATHER ADVISORY THRU THIS EVENING NYZ026-027

RJS

Nearby

Flash Flood Warnings in Vermont, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.